MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture occurred, and a portion remains inside the patient.The 99% stenosed target lesion was located in the moderately tortuous and severely calcified left subclavian vein.A 10.0mmx40mmx80cm (5f) sterling balloon catheter was advanced for dilation.During pressurization on the first inflation, the balloon ruptured.The device was successfully removed, and it appears to have no issues, but there is concern that it may have been damaged, and a portion remains inside the patient's body.The procedure was completed with a different device.No complications reported, and patient status was good.
 
Additional Manufacturer Narrative
The device was returned for analysis and the evaluation was completed on 18sep2024.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.The visual examination revealed that the guidewire lumen is separated 79cm from the hub.The balloon is separated 85cm from the hub.There is a piece of separated balloon that measures approximately 28mm long.Microscopic examination revealed no additional damages.The distal end of the separated guidewire lumen, distal end of the separated balloon, marker band, and tip did not return for analysis.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20128973
Report Number2124215-2024-54646
Device Sequence Number11579608
Product Code DQY
UDI-Device Identifier08714729123453
UDI-Public08714729123453
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2026
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0031830362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown